Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 26, 2016Chattooga County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 26, 2016, 4:12 PM EDT for Chattooga County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 4:12 PM EDT (20:12 UTC)
Expired
Aug 26, 2016, 5:00 PM EDT
In force
48 min
Issued by
NWS Atlanta, GA

County Chattooga County, GA

The radar

The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 73 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
73 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
1321 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

722 
WWUS82 KFFC 262012
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI AUG 26 2016
 
GAZ001-002-011-262100-
DADE GA-CHATTOOGA GA-WALKER GA-
412 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHWESTERN
CHATTOOGA AND SOUTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER TRION...OR NEAR
SUMMERVILLE...MOVING WEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING 
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MENLO...BERRYTON...CLOUDLAND...CENTER
POST...JAMES H.
FLOYD STATE PARK AND TIDINGS.

LAT...LON 3459 8518 3442 8525 3445 8550 3473 8556
TIME...MOT...LOC 2012Z 107DEG 10KT 3453 8531 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 26, 3:18 PM EDT, 54 minutes earlier.

Area forecast discussion, Aug 26, 3:18 PM EDT, 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
318 PM EDT FRI AUG 26 2016

.SHORT TERM /Tonight through Saturday Night/...
Current radar loop shows some isolated showers across
N GA this afternoon with a continued drier air mass across south and
portions of central GA. The surface to mid level ridge continues to
dominate the weather pattern across the southeast as it is helping
to keep the showers to a minimum. The precipitation across the area
is expected to diminish quickly after sunset. The high pressure
ridge is expected to drift a bit northeastward allowing the drier
airmass to move a bit further northward as well. The best storm
chances will stay across N GA but they will stay in the low chance
category. Temps are expected to be in the lower to mid 90s Sat
afternoon with night time lows mainly near 70.

01

.LONG TERM /Sunday through Friday/...
Upper ridging aloft over the eastern US that dominated the short
term will nudge slightly east (with center near Delmarva) at the
start of the long-term...with remnants of TS Fiona inching slowly
westward from the western Atlantic toward the coast of the
Carolinas. A weak upper low will be meandering around AL/TN along
with a nearly stationary shortwave parked along the TX Gulf Coast.
Elsewhere...stronger belt of westerlies will lie across northern
US/Canadian border. At the surface...high pressure centered along
New England coast will ridge down the Appalachians...setting up an
easterly flow/wedge-type feature. All factors into play...low cloud
cover possible across mountain counties and SE Ga on Sunday...with
afternoon precip chances confined to mainly north and SE Ga where
better moisture and lift reside. However...with ridging at sfc and
aloft...coverage should not be very widespread.

Early next week...ECMWF and GEFS ensembles indicate a ridge break
across polar latitudes...which may allow for a pattern change by
late next week. It could also play a role in the track of 99L. For
the first part of next week (Mon/Tues)...aforementioned eastern US
upper ridge will retrograde westward into mid-MS valley with Fiona
remants still lingering across the Ga/SC coast. Sfc ridging will
help keep precip chances/coverage low...but continued easterly flow
will likely bring low cloud cover over eastern counties.Highest
precip chances look to be across SE and east-central Ga.

Trouble in the tropics becomes a factor Tues into the remainder of
the long term. Much uncertainty during this time frame in regards of
the track of 99L and associated sensible weather. H5 ridge will
continue to build westward into Southern PlainS/lower MS
valley...with GFS and ECMWF suggesting amplifying long wave
troughing pushing into the Eastern US. This...combined with
Fiona's remnant circulation over Ga/Sc coast suggests a more
easterly track along the FL coast and eventually the Ga/Carolina
coast. Other possibilities still include it meandering over FL or
continuing slowly west into Gulf. Strong shear is wreaking havoc
on it now...but with above-normal SSTs...Stay tuned and refer to
the NHC's latest discussions/data.

Potential exists for the approach of next frontal system late next
week as a seasonably strong shortwave dives into Quebec. Fingers
crossed this will push a quick shot of more comfortable air into at
least a portion of the CWA.

Kovacik

&&

AVIATION...
18Z Update...
No major aviation concerns this TAF period. VFR ceilings with no
restrictions to VSBYs expected to continue. Winds are out of the
NE to E and expected to stay there. Wind speeds expected to stay
10kt or less. Seeing some isolated showers over N GA again this
afternoon and the ATL area airports may be affected through 00z.
Put in a TEMPO group between 20z-23z this afternoon. Expecting
another round of afternoon convection Sat but should see less in
the way of coverage. decided to leave any mention of precip out of
the TAF Sat afternoon.

//ATL Confidence...18Z Update...
High confidence on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  92  72  91 /  20  10  10  20
Atlanta         74  91  73  89 /  30  10  10  20
Blairsville     68  87  67  85 /  30  30  20  30
Cartersville    71  92  71  90 /  30  20  10  20
Columbus        73  94  72  92 /   5  10  10  20
Gainesville     72  90  72  88 /  30  20  10  20
Macon           70  94  71  92 /   5   5  10  20
Rome            71  92  71  91 /  30  20  10  20
Peachtree City  70  91  71  90 /  20  10  10  20
Vidalia         70  93  73  92 /   5  10  10  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...01
LONG TERM....Kovacik
AVIATION...01
Hazardous weather outlook, Aug 26, 11:59 AM EDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1159 AM EDT FRI AUG 26 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271600-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1159 AM EDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
AND EVENING ACROSS PARTS OF NORTH AND WEST CENTRAL GEORGIA...
MAINLY ALONG AND NORTH OF THE I-85 CORRIDOR. A FEW STORMS COULD BE
STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING. LOCALLY HEAVY RAIN
WITH LOCALIZED FLOODING WILL ALSO BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS PARTS OF NORTH
AND CENTRAL GEORGIA SATURDAY THROUGH TUESDAY... THEN A BETTER
CHANCE ON WEDNESDAY AND THURSDAY. ANY STORM THAT DEVELOPS WILL
HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS... LOCALLY HEAVY
RAIN AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 26, 4:11 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT FRI AUG 26 2016

GAZ004-012-262100-
GORDON GA-WHITFIELD GA-
411 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR GORDON AND SOUTHERN WHITFIELD
COUNTIES UNTIL 500 PM EDT...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS OVER REDBUD...OR 8 MILES
EAST OF CALHOUN...MOVING WEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CALHOUN...RESACA...REDBUD...NICKELSVILLE...SUGAR
VALLEY...SONORAVILLE... OOSTANAULA AND AUDUBON.

LAT...LON 3465 8492 3463 8491 3462 8491 3461 8483
      3455 8471 3440 8477 3442 8510 3443 8509
      3446 8511 3447 8509 3451 8509 3454 8508
      3454 8506 3458 8507 3470 8503
TIME...MOT...LOC 2011Z 107DEG 10KT 3450 8480
Special weather statement, Aug 26, 4:12 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
412 PM EDT FRI AUG 26 2016

GAZ001-002-011-262100-
DADE GA-CHATTOOGA GA-WALKER GA-
412 PM EDT FRI AUG 26 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DADE...NORTHWESTERN
CHATTOOGA AND SOUTHWESTERN WALKER COUNTIES UNTIL 500 PM EDT...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS OVER TRION...OR NEAR
SUMMERVILLE...MOVING WEST AT 10 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
SUMMERVILLE...TRION...MENLO...BERRYTON...CLOUDLAND...CENTER
POST...JAMES H.
FLOYD STATE PARK AND TIDINGS.

LAT...LON 3459 8518 3442 8525 3445 8550 3473 8556
TIME...MOT...LOC 2012Z 107DEG 10KT 3453 8531

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 4:11 PM EDTSpecial Weather StatementFFCGordon49 min
Aug 26, 5:33 PM EDTSpecial Weather StatementFFCDade27 min
Aug 26, 5:35 PM EDTSpecial Weather StatementFFCChattooga25 min
Aug 26, 7:02 PM EDTSpecial Weather StatementFFCClarke43 min
Aug 26, 7:56 PM EDTSpecial Weather StatementFFCTowns, Union, White49 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.